Sudden (overnight) onset of severe allergies to almost everything?
Literally overnight back in January my allergies changed. One day I was fine, the next day I woke up with a huge swollen face, and I couldn't breathe.
I got a skin allergy test, and I was positive to everything. Everything gives me an anaphylactic reaction it seems. I step outside, and the pollen causes my face to tingle, go numb, swell up, along with my throat closing up. Everyday my eyes are huge and puffy no matter what I do. Everyday I have severe sinus headaches. I am currently taking 3 prescription strength allergy medications, but that's still not enough. I am also going to get allergy desensitizing shots twice a week. I was given a short acting and a long acting cortisone shots to see if it would help calm things down, but even those only relieved things slightly.
I am worried about the fact it seems like I'm developing more allergies, and the ones I already have developed are getting worse. I seems as though I might be developing food allergies now. After I eat something (haven't figured out the triggers) I get itchy all over, particularly my palms and head. I don't develop hives, but I'm not sure if that's because of all the meds I'm on. Lately I get slight nausea a lot, and often just don't have much of an appetite for anything. I've had to flip my life upside down, and now I fear doing most things because it could be the one thing that pushes my body over the edge.
I want to know if anyone has heard of what could cause this. Is it normal for my immune system to go into overdrive overnight? It doesn't seem right, and it worries me that my doctor doesn't question it more. I'm healthy, I exercise, I eat well, I take vitamins. I've lost 30 pounds recently in an effort to be healthier. What could possibly cause this?
The only other note worthy thing is 2 months before this I had a ruptured ovarian cyst, and a month after that I had another. I had never had one in my life, it could be unrelated or relevant, I have no idea. Please help! Any suggestions?!?!? I want my life back!
My wife suffers from something very similar. She is allergic to many, many different things (foods, medication, asprine, polen, grass, mold, etc) It started with hives, itching and sneezing, nausea, and sometimes diarrhea. As time went on, things got worse. She started developing swollen lips and tongue. After going to the Emergency room numerous time and and being told it's just Angioedema, she was about to give up. One day she woke up speaking very hoarse, andcouldn't breath very well. She was rushed to the ER. She literally morphed in front of my face. Her lips, neck, eyes, face, tongue, swelled. The Doctors could not figure out what was going on. She was given in an IV benadryl,prednisone and many other thing. They finally gave her (Fresh frozen Plazma) but nothing worked. She was admitted and many test were run. It was finally derermined that she has Hereditary Angioedema. It can happen at anytime with no cause. The Doctor did tell her that things she is allergic to can be a trigger to the Hereditary Angioedema therefore she has to be extremely careful what she eats and the medications she takes. There is a medication for Hereditary Angioedema (Danazol), but it is said that the side affects are pretty bad. Some are: abnormal hair growth; arm or leg,emotional problems; excessively oily skin; flushing; hair loss; nervousness; reduction in breast size; sweating; vaginal itching or dryness; voice changes (hoarseness, sore throat, change in pitch); weight gain.
Sounds like my son he had rheumatic fever tonsillar abcess causes allergic reaction to everything and your airway to swell,heart palpatationsand all the other things u named as symptoms.Have a ultrasound or ct on neck.
Oh, my God! Your letter has me in tears. I'm dealing with the exact same thing. I have had all the autoimmune tests and seen several allergist, rheumatologists, MDs and have no answers. This happened suddenly in July. One clue I think may have triggered this is I am now in menopause and my doctor prescribed a hormone replacement pill for me that instigated my first reaction. It seems you may have some female hormones affecting you by the cysts.....Let me know if you find a diagnosis; email at ***@****, I sooooo want my life back, also. I can't go to church any longer and am having problems at work because other employees keep wearing perfume, although I've asked them not to and I go into full blown reaction when I breathe it. God bless and good luck!@
This happened to me in late June of this year (2014). One night I ate dinner and afterwards noticed my lips swelling. That continued for two more days and then on the 4th day I broke out in full blown hives. I took prednisone for several days. Then shots and just continued to get worse. After 2 weeks I went to an allergist. He thought it could be this allergy that has been in the news recently that develops after a tick bite and the main trigger is red meat. But I seem to be allergic to almost all foods. So far I am able to eat raw celery, carrots, cucumber, baked sweet potato, corn tortillas, grapes, blue berries, apples without incident but anything else brings on hives in varying degrees. I am taking 3 prescription strengthen allergy meds per day and Benadryl at night but still dealing with hives. I have been in menopause for a little over a year. I have not taken any hormones. How are you doing after a year? I am trying to learn to cope with this but it is difficult. It so odd how it happened so suddenly. Lisa
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.